MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number R10439236
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilmed, inc.Product analysis lab received the device for evaluation on 12-nov-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with two reprocessed soundstar eco 8f diagnostic ultrasound catheter¿s.Catheters became unsterile due to packaging not opening properly.Instead of ripping straight down, it would do so diagonally instead.No patient consequence reported.Additional information was received.The device was not dropped.No other damage was observed on the box/packaging of the device before opening.When the sleeve was pulled apart to expose the catheter for removal, the clear plastic front tore diagonally instead of separating from the solid white back layer.When the catheter was removed, it scraped along the diagonal tear of the plastic and the physician believed it was likely contaminated.Due to an abundance of caution, they asked for a new catheter.The reporter was asked to keep the sleeves (which displayed the issue when opening) and the catheters to send back for analysis.The other packaging did not appear to be related to the issue observed and were disposed of.The sterility issue was assessed as mdr reportable under both of the reprocessed soundstar eco 8f diagnostic ultrasound catheter¿s.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with two reprocessed soundstar eco 8f diagnostic ultrasound catheter¿s.Catheters became unsterile due to packaging not opening properly.Instead of ripping straight down, it would do so diagonally instead.No patient consequence reported.The device was returned to sterilmed for further evaluation.The device evaluation was completed on 05-feb-2026.A non-sterile reprocessed soundstar® eco 8f g diagnostic ultrasound catheter was received contained in the decontamination bag.Upon receiving the device, a visual inspection was performed and no damage was found.The pouch was received inside the decontamination bag along with the device and was found open at one end of the bag with a diagonal tear.The physical mark on the device indicated that it had been reprocessed one (1) time.Infrared analysis was conducted the test method ltm-0002 revision e "identification of materials by infrared spectroscopy" and the use of fourier transform infrared spectroscopy (ft-ir) instrument was performed to identify the reason the pouch seal was reported as excessively strong.Sterilmed non-sterile pouch with serial number: (b)(6) and product code: r10439236 associated with lot: 2241867 was provided to qa analytical laboratory for ftir analysis.The sample is associated with sterilmed product complaint (b)(4) with (b)(4).From visual inspection, it can be observed that the pouch was opened from the distal end, instead of the proximal end.This strongly contributes to the difficulty of opening the pouch.The film and liner of the distal section of the sterilmed non-sterile pouch was directly analyzed by infrared spectroscopy without further preparation.The ft-ir measurements were performed using an is50 nicolet ft-ir mir spectrophotometer, equipped with an atr accessory.The spectrum was recorded in the region between 4000-650 cm-1, with a spectral resolution of 4 cm-1 and 32 scans.The main composition for both ends is polyethylene (pe) with no prominent differences between them.Also, it can be denoted that there are no vibrations that can be assigned to adhesives, which can indicate that no adhesive is used to close the pouches.It can be concluded that the reason for the difficulty of opening the sterilmed pouch is due to trying to open it from the distal end instead of the proximal end as indicated by procedures.A device history record (dhr) was performed, and no internal actions were identified.Based on the additional information and the condition in which the pouch was received, the reported issue of loss of sterility is confirmed.Although tests were performed on the seal of the pouch, they did not confirm resistance of the packaging.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points, including cleaning, red inspection, sterilization, and package inspection prior to shipping during the reprocessing process to prevent contaminated devices from leaving the facility.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23589199
Report Number2134070-2025-00033
Device Sequence Number9304761
Product Code OWQ
UDI-Device Identifier10888551045094
UDI-Public(01)10888551045094(17)260902(10)2241867
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2026
Device Catalogue NumberR10439236
Device Lot Number2241867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER
Patient SexUnknown